Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Lincoln, IL

July 7, 2016Cass County, Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 7, 2016, 8:36 AM CDT for Cass County, Morgan County, Scott County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 8:36 AM CDT (13:36 UTC)
Expired
Jul 7, 2016, 9:15 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cass County, IL, Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:08 AM CDTTSTM WND DMG1 W Jacksonville, ILLARGE TREE LIMB ON ROAD ON WEST SIDE TO TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-496 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS53 KILX 071336
SVRILX
ILC017-137-171-071415-
/O.NEW.KILX.SV.W.0093.160707T1336Z-160707T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
836 AM CDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  CASS COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 915 AM CDT

* AT 835 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CLAYTON TO 6 MILES NORTHWEST OF NAPLES TO NEAR
  PLEASANT HILL...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...BEARDSTOWN...VIRGINIA...WINCHESTER...ALEXANDER...
  ASHLAND...WAVERLY...MEREDOSIA...BLUFF SPRINGS...BLUFFS...
  FRANKLIN...MURRAYVILLE...CHANDLERVILLE...CHAPIN...WOODSON...
  ARENZVILLE...MANCHESTER...ALSEY...NAPLES AND EXETER.

THOSE ATTENDING THE MORGAN COUNTY FAIR ARE IN THE PATH OF THESE
STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
SEEK SHELTER NOW!

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3983 9057 3987 9059 3992 9054 3999 9051
      4002 9043 4006 9043 4008 9039 4012 9037
      4012 9032 4005 9027 4006 9013 4011 9004
      4011 8999 3972 8999 3957 8993 3952 8993
      3952 9058 3958 9058 3971 9065
TIME...MOT...LOC 1335Z 263DEG 48KT 4006 9087 3980 9071 3947 9081 

HAIL...<.75IN
WIND...60MPH
 
$$

GEELHART
3 follow-up statements
133 
WWUS53 KILX 071354
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
854 AM CDT THU JUL 7 2016

ILC017-137-171-071415-
/O.CON.KILX.SV.W.0093.000000T0000Z-160707T1415Z/
SCOTT-MORGAN-CASS-
854 AM CDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SCOTT...MORGAN AND CASS COUNTIES...

AT 854 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RUSHVILLE TO NEAR JACKSONVILLE TO NEAR WHITE
HALL...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BEARDSTOWN...VIRGINIA...WINCHESTER...ALEXANDER...
ASHLAND...WAVERLY...MEREDOSIA...BLUFF SPRINGS...BLUFFS...FRANKLIN...
MURRAYVILLE...CHANDLERVILLE...CHAPIN...WOODSON...ARENZVILLE...
MANCHESTER...ALSEY...NAPLES AND EXETER.

THOSE ATTENDING THE MORGAN COUNTY FAIR IN JACKSONVILLE ARE IN THE
PATH OF THESE STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS
WEATHER CONDITIONS. SEEK SHELTER NOW!

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LINCOLN.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3983 9057 3987 9059 3992 9054 3999 9051
      4002 9043 4006 9043 4008 9039 4012 9037
      4012 9032 4005 9027 4006 9013 4011 9004
      4011 8999 3972 8999 3957 8993 3952 8993
      3952 9058 3958 9058 3971 9065
TIME...MOT...LOC 1354Z 267DEG 49KT 4007 9054 3973 9032 3948 9048 

HAIL...<.75IN
WIND...60MPH
 
$$

GEELHART
117 
WWUS53 KILX 071406
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
906 AM CDT THU JUL 7 2016

ILC017-137-171-071415-
/O.CON.KILX.SV.W.0093.000000T0000Z-160707T1415Z/
SCOTT-MORGAN-CASS-
906 AM CDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR EASTERN SCOTT...MORGAN AND CASS COUNTIES...

AT 905 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROWNING TO NEAR JACKSONVILLE TO NEAR
ROODHOUSE... MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BEARDSTOWN...VIRGINIA...ALEXANDER...ASHLAND...
WAVERLY...BLUFF SPRINGS...FRANKLIN...MURRAYVILLE...CHANDLERVILLE...
WOODSON...CHAPIN...ARENZVILLE...MANCHESTER...ALSEY...LITERBERRY...
SOUTH JACKSONVILLE...PHILADELPHIA...CONCORD AND LYNNVILLE.

THOSE ATTENDING THE MORGAN COUNTY FAIR IN JACKSONVILLE ARE IN THE
PATH OF THESE STORMS AND SHOULD SEEK SHELTER UNTIL THE STORMS PASS.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 56 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LINCOLN.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3982 9040 4002 9043 4006 9043 4008 9039
      4012 9037 4012 9032 4005 9027 4006 9013
      4011 9004 4011 8999 3972 8999 3957 8993
      3952 8993 3952 9047 3965 9041
TIME...MOT...LOC 1405Z 263DEG 48KT 4009 9038 3974 9016 3950 9032 

HAIL...<.75IN
WIND...60MPH
 
$$

GEELHART
758 
WWUS53 KILX 071417
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 AM CDT THU JUL 7 2016

ILC017-137-171-071425-
/O.EXP.KILX.SV.W.0093.000000T0000Z-160707T1415Z/
SCOTT-MORGAN-CASS-
915 AM CDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT...MORGAN AND
CASS COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LINCOLN.

LAT...LON 3982 9040 4002 9043 4006 9043 4008 9039
      4012 9037 4012 9032 4005 9027 4006 9013
      4011 9004 4011 8999 3972 8999 3957 8993
      3952 8993 3952 9047 3965 9041
TIME...MOT...LOC 1413Z 263DEG 48KT 4009 9038 3974 9016 3950 9032 

$$

GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:07 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 7, 6:07 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
607 AM CDT THU JUL 7 2016

.SHORT TERM...(Today)
ISSUED AT 332 AM CDT Thu Jul 7 2016

Latest surface analysis indicating the outflow boundary that pushed
through our area yesterday was located over extreme southern
Illinois and stretching back northwest into central through
northwest Missouri. Large convective system over west central
Iowa was showing signs of weakening, at least over parts of central
Iowa, with the most intense convection now over southwest Iowa
heading into northwest Missouri, and over extreme northern Iowa.
Short term models suggest the line should start to push into our
western counties in the 14z-16z time frame. Question becomes if
there will be enough heating this morning prior to the arrival of
the storms to reintensify the convection.

Models continue to suggest storms for the mid to late morning hours
with a break by mid afternoon before convection associated with the
stronger upper wave arrives tonight. The NAM-WRF model indicates the
stronger convection from NW Missouri early this morning will track
southeast along the instability gradient along the old outflow
boundary over central Mo. Cape values by late morning already
between 4500-6000 J/kg along and south of the boundary, while
further north in our area, mid to late morning Capes of around 2500
J/Kg are forecast. 0-6km shear profiles more than enough for
organized strong to severe cnvection today with west to northwest
winds of 30-40 kts. The primary threat from this first wave of
storms will be from straight line wind damage.

Will time the first wave of convection in from mid morning into the
early afternoon hours, and then confidence really lowers with
respect to coverage later this afternoon. Still thinking with a
fairly widespread cloud shield moving in from the convection to our
west, temperatures will be held down some. A bit hesitant to go too
much cooler than guidance as any breaks in the clouds this afternoon
will be all it takes to push temperatures close to or even above 90
in a few locations. Heat Index values will be held down a bit as
well with readings in the 95 to 100 degree range, but again, even a
short period of sunshine in this air mass will push temps and heat
indices higher than currently forecast.

.LONG TERM...(Tonight through Wednesday)
ISSUED AT 332 AM CDT Thu Jul 7 2016

SPC day1 outlook shows enhanced risk of severe storms over much
of IA into central/NW IL, and covers all but far southeast CWA where
a slight risk remains this afternoon and tonight. Damaging wind
gusts is biggest severe wx threat of 30% while 5-10% risk of large
hail. Just 2% risk of tornadoes in far west central CWA by Schuyler,
Scott and western parts of Cass and Morgan counties. A 2nd MCS
likely to affect parts of CWA tonight over central and northern IL.
A vigorous upper level trof over Montana to track east across the
northern plains today and into the upper MS river valley by dawn
Friday, and supports MCS activity ahead of this feature tonight.
Heavy rains and frequent lightning also a risk with these storms as
precipitable water values will be around 2 inches. Then its cold
front to push southeast across central/southeast IL on Friday. Best
forcing and deeper moisture will be southeast of central IL where
highest chances of convection will occur. Just have 20% chances of
convection se of I-55 on Friday while SPC keeps slight risk
southeast of IL over KY and far southeast IN. Another very warm and
humid day with highs Friday ranging from mid 80s nw of IL river to
lower 90s from I-70 southeast where afternoon heat indices peak
around 100F before drier air starts to filter in late in the day.

Drier and cooler air filters into IL on Friday night and Saturday as
weak high pressure of 1018 mb settles into the Midwest Saturday and
then into the Ohio river valley by Sunday afternoon. Highs in the
low to mid 80s Sat/Sun while lower dewpoints in the low to mid 60s.
A 1000 mb surface low pressure over the upper Great Lakes on Friday
night tracks into southern Ontario by sunset Saturday and keeps its
qpf and more cloud cover northeast of IL.

00Z forecast models build upper level ridge back into the MS river
valley early next week and starts to bring back warmer and more
humid air on Mon/Tue. Most of CWA still apears dry on Monday with
just slight pops in western/sw CWA where more unstable airmass
starts to return. Better chances of convection return to IL on Tue
and Wed along with the unstable tropical airmass. Upper level trof
digging into the Midwest on Wednesday to support chances of showers
and thunderstorms over central IL Wed into Thu.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 605 AM CDT Thu Jul 7 2016

Areas of LIFR to VLIFR conditions due to fog will rapidly improve
after 13z, with mostly VFR conditions returning except with any
convection that pushes into the area this morning. We may see some
brief IFR cigs and vsbys with any TSRA the moves across a TAF
site. We expect a break in the storms by mid afternoon across the
forecast area with another threat for scattered convection
returning ahead of a cold front after 02z tonight. Look for
southerly winds today to increase to 10 to 15 kts with a few gusts
that may reach 20 kts this afternoon. Southerly winds at 8 to 13
kts expected tonight. Winds highly variable in direction and speed
in and near the TSRA today and tonight.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Smith
LONG TERM...07
AVIATION...Smith
Hazardous weather outlook, Jul 7, 5:07 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
507 AM CDT THU JUL 7 2016

ILZ027>031-036>038-040>043-047>053-081100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
507 AM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL LIMIT VISIBILITIES TO LESS THAN ONE
QUARTER MILE IN A FEW LOCATIONS EARLY THIS MORNING.

AN ACTIVE SEVERE WEATHER PATTERN IS SHAPING UP FOR THE AREA OVER
THE NEXT 24 HOURS WITH A COUPLE OF ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS EXPECTED...THE FIRST BEING FROM THIS MORNING INTO
EARLY THIS AFTERNOON...WITH THE SECOND WAVE ARRIVING TONIGHT ALONG
A COLD FRONT. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS
TODAY INTO TONIGHT ACROSS THE AREA WITH THE PRIMARY THREAT BEING
FROM DAMAGING WIND GUSTS.

CONFIDENCE NOT THAT HIGH AT THIS TIME FOR THE SECOND BAND OF STORMS
TONIGHT. IF THE FIRST ROUND OF THUNDERSTORMS BECOMES ORGANIZED/SEVERE
ACROSS THE AREA LATER THIS MORNING...IT MAY IMPACT THE POTENTIAL
FOR THUNDERSTORMS TO REDEVELOP TONIGHT AHEAD OF THE COLD FRONT.

AFTERNOON HEAT INDEX VALUES OF 95 TO 100 ARE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING INTO EARLY THIS
AFTERNOON...PRIMARILY FROM 9 AM THROUGH 2 PM...AND AGAIN LATER
THIS EVENING AND OVERNIGHT...FROM 8 PM UNTIL 2 AM.

A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED AT
930 AM CDT.

ILZ044>046-054>057-061>063-066>068-071>073-081100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
507 AM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL LIMIT VISIBILITIES TO LESS THAN ONE
QUARTER MILE IN A FEW LOCATIONS EARLY THIS MORNING.

AN ACTIVE SEVERE WEATHER PATTERN IS SHAPING UP FOR THE AREA OVER
THE NEXT 24 HOURS WITH A COUPLE OF ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS EXPECTED...THE FIRST BEING FROM THIS MORNING INTO
EARLY THIS AFTERNOON...WITH THE SECOND WAVE ARRIVING TONIGHT ALONG
A COLD FRONT. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS
TODAY INTO TONIGHT ACROSS THE AREA WITH THE PRIMARY THREAT BEING
FROM DAMAGING WIND GUSTS.

CONFIDENCE NOT THAT HIGH AT THIS TIME FOR THE SECOND BAND OF STORMS
TONIGHT. IF THE FIRST ROUND OF THUNDERSTORMS BECOMES ORGANIZED/SEVERE
ACROSS THE AREA LATER THIS MORNING...IT MAY IMPACT THE POTENTIAL
FOR ANY REDEVELOPMENT OF THUNDERSTORMS TONIGHT AHEAD OF THE COLD
FRONT.

AFTERNOON HEAT INDEX VALUES OF 95 TO 100 ARE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING INTO EARLY THIS
AFTERNOON...PRIMARILY FROM 10 AM THROUGH 2 PM...AND AGAIN LATER
THIS EVENING AND OVERNIGHT...FROM 9 PM UNTIL 2 AM.

A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED AT
930 AM CDT.

SMITH

In the hours before

Special weather statement, Jul 7, 5:26 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
526 AM CDT THU JUL 7 2016

ILZ027>031-036>038-040>057-061>063-066>068-071>073-071300-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
526 AM CDT THU JUL 7 2016

...AREAS OF DENSE FOG EARLY THIS MORNING...

THE COMBINATION OF A CLEAR SKY...ABUNDANT LOW LEVEL MOISTURE FROM
THE RECENT RAINFALL AND A LIGHT WIND HAS LED TO THE FORMATION OF
FOG OVER PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS
EARLY THIS MORNING. VISIBILITY WILL BE REDUCED TO LESS THAN A
QUARTER MILE IN SPOTS. IF YOU ARE DRIVING...SLOW DOWN AND BE
PREPARED FOR SUDDEN CHANGES IN VISIBILITY. THE FOG IS EXPECTED TO
LIFT BY MID MORNING.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:26 AM CDTSevere Thunderstorm WarningILXSchuyler49 min
Jul 7, 9:04 AM CDTSpecial Weather StatementILXFulton41 min
Jul 7, 9:15 AM CDTSpecial Weather StatementILXKnox30 min
Jul 7, 9:34 AM CDTSpecial Weather StatementILXMenard, Sangamon26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.